Alert archive / Minnesota / Special Weather Statements in 2021

Special Weather Statement, NWS Grand Forks, ND

June 8, 2021Becker County, Minnesota

NWS Grand Forks, ND issued this special weather statement at Jun 8, 2021, 12:39 AM CDT for Becker County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 12:39 AM CDT (05:39 UTC)
Expired
Jun 8, 2021, 1:15 AM CDT
In force
36 min
Issued by
NWS Grand Forks, ND

County Becker County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 161 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 5.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

806 
WWUS83 KFGF 080539
SPSFGF

Special Weather Statement
National Weather Service Grand Forks ND
1239 AM CDT Tue Jun 8 2021
 
MNZ024-027-028-031-032-080615-
West Becker MN-Wadena MN-East Becker MN-East Otter Tail MN-
Hubbard MN-
1239 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUBBARD...
NORTHWESTERN WADENA...NORTHEASTERN OTTER TAIL AND EASTERN BECKER
COUNTIES UNTIL 115 AM CDT...

At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wolf Lake, or 19 miles east of Detroit Lakes, moving east at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Toad Lake, Height Of Land Lake, Many Point Lake, Osage, Pine Point,
Wolf Lake and Ponsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, northwestern and west central Minnesota.

LAT...LON 4667 9552 4691 9570 4711 9565 4712 9515
      4663 9514
TIME...MOT...LOC 0538Z 276DEG 48KT 4682 9544 

$$

Lynch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:58 PM CDT, 41 minutes earlier.

Area forecast discussion, Jun 7, 11:58 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1158 PM CDT Mon Jun 7 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 259 PM CDT Mon Jun 7 2021

Fire weather and severe weather are the main forecast challenges.

The warm front continues to lift back northward across South
Dakota late this afternoon. Temperatures have risen back to around
90 along the ND/SD border, but dewpoints are still only around 50.
However, the 60 dewpoints are poised back by Watertown SD now,
extending over toward Pierre. So the front is slow, but it is
still moving northward. With the dry air in place, afternoon
humidity levels have varied from the teens to the 20s. Southeast
winds have picked up to 15 to 25 mph, but really only across
southeast ND. So with these two parameters, near critical fire
weather conditions will continue into the early evening.

The latest high resolution model guidance continues to show storms
developing over north central SD/south central ND in the 7 to 10
pm range. Therefore, the activity may become elevated during the
mid to late evening, north of the surface warm front. This would
favor the Fargo to Bemidji corridor for storms to track after
formation, in the late evening and overnight hours. There is a low
level jet tonight, though it is not all that strong. Some sort of
organized complex is possible, but think the best chances for
severe weather would be during the evening. If a complex does get
going, there could be a severe weather threat during the
overnight hours. There will be more heat and humidity on Tuesday,
with breezy east-southeast winds by afternoon along and west of
the Valley. Did not spend a lot of time looking at thunder chances
for later Tuesday into Tuesday night, but they have been looking
best to the west of the FA.

.LONG TERM...(Wednesday through Monday)
Issued at 259 PM CDT Mon Jun 7 2021

Impactful weather chances will occur a few times this week featuring
tstm risks. Heat will be less of an issue for the most part.

Chances for pcpn and storms enter the picture Wed with moist air and
dewpoints in the 60s result in more substantial CAPES. But there are
still questions about additional forcing mechanisms on Wed and only
general tstms are outlooked at this time. Best chances would be
associated with a frontal boundary looking to push through the
forecast area later Wed into the evening. Thu night into Fri will
offer the next chance for more active weather aided by a more robust
short wave and some low level jet action. A supply of cooler
(relatively) and drier air will filter in later Fri and could well
persist through the weekend.

Temp regime will continue to have above normal readings for the mid
to late week period with highs Wed and Thu above 90 for most spots
before easing back into the 80s for Fri into the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1155 PM CDT Mon Jun 7 2021

Clusters of thunderstorms are impacting southeast ND and west
central MN, with scattered activity further north in northwest MN.
Isolated thunderstorms can't be ruled out in northeast ND, but
confidence is lower. Greatest coverage will tend to be through
09Z. Otherwise, VFR should prevail through the TAF period.
Southeast winds become gusty during the afternoon Tuesday
decreasing with sunset.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

SHORT TERM...Godon
LONG TERM...WJB
AVIATION...DJR
Hazardous weather outlook, Jun 7, 2:44 PM CDT, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
244 PM CDT Mon Jun 7 2021

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081945-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
244 PM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Near critical fire weather conditions will continue into the early
evening. Scattered thunderstorms are expected to develop during
the early to mid evening, continuing into the overnight hours.
Some storms may be severe this evening, with hail up to 2 inches
in diameter, wind gusts up to 70 mph, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Chances for thunderstorms will exist almost daily. The coverage
and intensity of thunderstorms each day is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 7, 11:52 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1152 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     TSTM WND DMG     KINDRED                 46.65N 97.02W
06/07/2021                   CASS               ND   PUBLIC

            TREE LIMBS DOWN IN YARD. RELAYED VIA SOCIAL
            MEDIA.

&&
Local storm report, Jun 8, 12:00 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1200 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     DAVENPORT               46.71N 97.07W
06/07/2021                   CASS               ND   PUBLIC

            LOST SHINGLES, TREES AND POWER POLES DOWN.

&&
Local storm report, Jun 8, 12:01 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1201 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     DAVENPORT               46.71N 97.07W
06/07/2021                   CASS               ND   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            DAVENPORT. LOST SHINGLES, TREES AND POWER
            POLES DOWN. RELAYED VIA SOCIAL MEDIA.

&&
Special weather statement, Jun 8, 12:23 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1223 AM CDT Tue Jun 8 2021

MNZ029-040-080630-
Grant MN-Wilkin MN-
1223 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND SOUTHEASTERN WILKIN
COUNTIES UNTIL 130 AM CDT...

At 1223 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wendell, or 19 miles south of Fergus Falls, moving east at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elbow Lake, Hoffman, Ashby, Herman, Barrett, Wendell and Norcross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Minnesota.

LAT...LON 4602 9626 4602 9649 4611 9627 4611 9577
      4593 9577 4593 9576 4576 9576 4576 9625
TIME...MOT...LOC 0523Z 277DEG 48KT 4600 9613

Lynch
Special weather statement, Jun 8, 12:34 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1234 AM CDT Tue Jun 8 2021

MNZ024-032-080615-
Wadena MN-Hubbard MN-
1234 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUBBARD AND NORTHERN
WADENA COUNTIES UNTIL 115 AM CDT...

At 1233 AM CDT, Doppler radar was tracking a strong thunderstorm near
Menahga, or 32 miles east of Detroit Lakes, moving east at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Park Rapids, Menahga, Sebeka, Akeley, Nevis, Huntersville and
Hubbard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central and west central Minnesota.

LAT...LON 4680 9479 4660 9478 4663 9516 4712 9516
      4715 9467 4680 9466
TIME...MOT...LOC 0533Z 276DEG 48KT 4678 9515

Lynch
Special weather statement, Jun 8, 12:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1239 AM CDT Tue Jun 8 2021

MNZ024-027-028-031-032-080615-
West Becker MN-Wadena MN-East Becker MN-East Otter Tail MN-
Hubbard MN-
1239 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUBBARD...
NORTHWESTERN WADENA...NORTHEASTERN OTTER TAIL AND EASTERN BECKER
COUNTIES UNTIL 115 AM CDT...

At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wolf Lake, or 19 miles east of Detroit Lakes, moving east at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Toad Lake, Height Of Land Lake, Many Point Lake, Osage, Pine Point,
Wolf Lake and Ponsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, northwestern and west central Minnesota.

LAT...LON 4667 9552 4691 9570 4711 9565 4712 9515
      4663 9514
TIME...MOT...LOC 0538Z 276DEG 48KT 4682 9544

Lynch

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:02 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Griggs, Steele58 min
Jun 7, 8:12 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass63 min
Jun 7, 9:09 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass66 min
Jun 7, 9:20 PM CDTSevere Thunderstorm WarningFGFRansom23 min
Jun 7, 10:03 PM CDTSevere Thunderstorm WarningFGFCass, Richland57 min
Jun 7, 10:08 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom, Richland67 min
Jun 7, 11:08 PM CDTSpecial Weather StatementFGFRichland52 min
Jun 8, 1:39 AM CDTSevere Thunderstorm WarningFGFBarnes66 min
Jun 8, 2:45 AM CDTSevere Thunderstorm WarningFGFBarnes, Ransom60 min
Jun 8, 3:42 AM CDTSevere Thunderstorm WarningFGFBarnes63 min
Jun 8, 4:12 AM CDTAreal Flood AdvisoryFGFBarnes9 hr
Jun 8, 4:47 AM CDTSevere Thunderstorm WarningFGFRansom58 min
Jun 8, 5:00 AM CDTSevere Thunderstorm WarningFGFBarnes60 min
Jun 8, 5:44 AM CDTSevere Thunderstorm WarningFGFBarnes, Ransom41 min
Jun 7, 10:55 PM CDTSpecial Weather StatementFGFClay65 min
Jun 7, 11:12 PM CDTSevere Thunderstorm WarningFGFBecker, Clay48 min
Jun 7, 11:26 PM CDTSevere Thunderstorm WarningFGFClay, Otter Tail, Wilkin64 min
Jun 7, 11:47 PM CDTSpecial Weather StatementFGFBeltrami58 min
Jun 7, 11:55 PM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail50 min
Jun 8, 12:17 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wadena43 min
Jun 8, 12:23 AM CDTSpecial Weather StatementFGFGrant67 min
Jun 8, 12:34 AM CDTSpecial Weather StatementFGFHubbard41 min
Jun 8, 12:54 AM CDTSpecial Weather StatementFGFWadena36 min

Nearby

Special Weather Statements in Minnesota, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.